MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB03, 5X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB03, 5X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB03
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: for the second trocar, the blade of the introducer appeared too dull to cut through tissue safely toe enter the patient.Packaging included for second trocar in case that was the issue and not the introducer.Product is available for return.Additional information received via email on 18jun2021 from [user facility]: the blade dullness was first noted, "when dr.[name] tried to put in the second trocar.After three attempts she asked for a new trocar and to do the non-conforming product paperwork on the one that appeared dull.Note that it was a different trocar than what came with the introducer." the dull introducer came from a different trocar than the one that was being inserted into the patient at the time of the event.The trocar being inserted was a cts02, the lot number is unknown.The case was completed by using another ctb03.Intervention: the case was completed by using another ctb03.Patient status: patient not affected.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a dull blade, the tip of the blade was damaged.Based on the condition of the returned unit and the description of the event, it is likely that the blade was damaged during the procedure, prior to the second insertion, as no malfunction was reported with the first insertion using the blade.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: for the second trocar, the blade of the introducer appeared too dull to cut through tissue safely to enter the patient.Packaging included for second trocar in case that was the issue and not the introducer.Product is available for return.Additional information received via email on (b)(6) 2021 from [user facility]: the blade dullness was first noted, "when dr.[name] tried to put in the second trocar.After three attempts she asked for a new trocar and to do the non-conforming product paperwork on the one that appeared dull.Note that it was a different trocar than what came with the introducer." the dull introducer came from a different trocar than the one that was being inserted into the patient at the time of the event.The trocar being inserted was a cts02, the lot number is unknown.The case was completed by using another ctb03.Additional information received via email on (b)(6) 2021 from [user facility]: yes the obturator/introducer was successfully used during the first insertion during the case.Intervention: the case was completed by using another ctb03.Patient status: patient not affected.

Brand Name
CTB03, 5X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key12104250
Report Number2027111-2021-00555
Device Sequence Number19883577
Product Code GCJ
UDI-Device Identifier00607915123512
UDI-Public(01)00607915123512(17)240328(30)01(10)1411358
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2024
Device Model NumberCTB03
Device Catalogue Number101138301
Device Lot Number1411358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CTS02